Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Spectral radii and eigenvalues of subdivision operators


Author: Di-Rong Chen
Journal: Proc. Amer. Math. Soc. 132 (2004), 1113-1123
MSC (2000): Primary 42C15, 47B06
Published electronically: October 9, 2003
MathSciNet review: 2045428
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper discusses the spectra of matrix subdivision operators. We establish some formulas for spectral radii of subdivision operators on various invariant subspaces in $\ell _{p}$. A formula for the spectral radius of a subdivision operator, in terms of the moduli of eigenvalues, is derived under a mild condition. The results are even new in the scalar case. In this case, we show that the subdivision operator has no eigenvector in $\ell _{p}$ if the corresponding subdivision scheme converges for some $p\in [1, \infty )$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42C15, 47B06

Retrieve articles in all journals with MSC (2000): 42C15, 47B06


Additional Information

Di-Rong Chen
Affiliation: Department of Applied Mathematics, Beijing University of Aeronautics, Astronautics, Beijing 100083, China; Department of Mathematics, Hubei Institute for Nationalities, Enshi 445000, Hubei, China
Email: drchen@buaa.edu.cn

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07194-6
PII: S 0002-9939(03)07194-6
Keywords: Subdivision operator, spectral radius, joint spectral radius
Received by editor(s): February 21, 2001
Received by editor(s) in revised form: December 12, 2002
Published electronically: October 9, 2003
Additional Notes: Supported in part by NSF of China under Grant 10171007 and City University of Hong Kong under Grant 7001442
Communicated by: David R. Larson
Article copyright: © Copyright 2003 American Mathematical Society